MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG RT/TC/TC P.S. REV. PIN EXTRACTOR

SMITH & NEPHEW ORTHOPAEDICS AG RT/TC/TC P.S. REV. PIN EXTRACTOR
Model Number 75005420
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up of a juk procedure, the pin extractor screw came off and was noticed broken.The device was not used.The procedure was completed without a second device and with no delays.There was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during set up, the pin extractor screw came off.Device was not used.The device, used in treatment, was returned for evaluation.It can be confirmed that on of the pins of the device has fallen out and is missing.A dimensional evaluation of the remaining device, did not show any deviations.The pin itself could not be measured, since it was not returned.The relationship between the reported event and the device can be confirmed.The production documentation did not show any deviations from standard manufacturing processes.Since this device is visually checked before release for distribution, it can be stated, that the pin was in place at release.Retrospectively it cannot be assessed whether the pin was fully seated as required.This is the first complaint which was received for this device.The risk is covered through the risk management file.A review is attached.Review of past corrective actions was performed.No further escalation is required.The root cause for the disassembly of the device stays undetermined after investigation.Without the pin, it is not possible to speculate about contributing factors.Actions were implemented to check the position and holding force of the pin.To date, the need for further actions is not indicated.Smith and nephew will monitor this event for further similar issues.Internal complaint reference: (b)(4).

Brand Name
RT/TC/TC P.S. REV. PIN EXTRACTOR
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13546343
Report Number9613369-2022-00035
Device Sequence Number17439944
Product Code HWB
UDI-Device Identifier07611996052732
UDI-Public07611996052732
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75005420
Device Catalogue Number75005420
Device Lot NumberD67802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown